Texas, 2006

Wildfire in Texas, March 24, 2006

March 24, 2006 · NWS AMA · 1 event in 1 county or zone

A wildfire five miles south southwest of Umbarger burned five hundred acres on the west side of Buffalo Lake. There were no reports of structure damage or injuries.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

A wildfire five miles south southwest of Umbarger burned five hundred acres on the west side of Buffalo Lake. There were no reports of structure damage or injuries.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 24, 3:36 PM CST, 24 minutes earlier.

Area forecast discussion, Mar 24, 3:36 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
336 PM CST FRI MAR 24 2006

.DISCUSSION...
UPPER RIDGE AND STRENGTHENING LL JET WILL CONTRIBUTE TO A WARM
WEEKEND. TEMPS SHOULD CLIMB INTO THE LOW 70S BY SUNDAY. WILL BE SOME
FIRE WEATHER CONCERNS ON SUNDAY AS THE LEE TROUGH BUILDS INTO THE
PANHANDLES. AT THIS POINT...RH VALUES APPEAR TO STAY JUST ABOVE 20
PERCENT AS DEW POINT TEMPS WILL REMAIN IN THE 30 DEGREE RANGE DUE TO
THE LL JET PUMPING MOISTURE INTO THE PANHANDLES. SO WILL HOLD OFF ON
ANY FIRE WATCHES FOR NOW. NEXT COLD FRONT MOVES INTO THE PANHANDLES
MONDAY MORNING ALONG WITH THE BASE OF A PASSING UPPER LEVEL TROUGH.
MODELS NOT TOTALLY IN AGREEMENT WITH THE NEXT UPPER SYSTEM...BUT
OVERALL CONSENSUS IS THAT THE LOW WILL MOVE NORTH OF THE PANHANDLES.
SHOULD MEAN LITTLE CHANCE OF PRECIP FOR THE PANHANDLES. UPPER RIDGE
THEN BUILDS BACK OVER THE SOUTHERN PLAINS ON TUESDAY...BUT MODELS
HINTING AT EMBEDDED SHORT WAVES WITHIN THE SW FLOW ALOFT. LL JET ALSO
SET UP AGAIN AND BEGINS ADVECTING GULF MOISTURE INTO THE PANHANDLES.
COULD SEE SOME SHOWERS AND THUNDERSTORMS WITH THE INTERACTION BETWEEN
THE SHORT WAVE AND LL MOISTURE. ON TUESDAY...THE EAST TO SOUTHEAST SURFACE
WINDS WILL ALLOW FOR DECENT LL SHEAR SO THINKING SLIGHT CHANCE POPS
ARE NOT OUT OF THE QUESTION FROM TUESDAY INTO WEDNESDAY. FOLLOWING
THAT...CONTINUED SHORT WAVE ENERGY AND UPPER LEVEL COLD AIR WILL
CONTRIBUTE TO THE INSTABILITY AND BRING THE POTENTIAL FOR
THUNDERSTORMS THROUGH DAY 7. LEFT SPOTTY SLIGHT CHANCE MENTIONING IN
MOSTLY IN LINE WITH MEX GUIDANCE...BUT NOT POSITIVE THAT STORMS WILL
REACH MORE THAN THE EASTERN PORTION OF THE PANHANDLES.
OTHERWISE...KEPT MOSTLY IN LINE WITH MEX GUIDANCE EXCEPT FOR COOLER
TEMPS ON THURSDAY IN RESPONSE TO A FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  64  38  69 /   0   0   0   0
BEAVER OK                  29  59  37  70 /   0   0   0   0
BOISE CITY OK              28  59  34  70 /   0   0   0   0
BORGER TX                  31  66  45  74 /   0   0   0   0
BOYS RANCH TX              32  66  41  71 /   0   0   0   0
CANYON TX                  31  66  37  70 /   0   0   0   0
CLARENDON TX               31  66  39  70 /   0   0   0   0
DALHART TX                 30  63  35  69 /   0   0   0   0
GUYMON OK                  29  65  33  71 /   0   0   0   0
HEREFORD TX                31  67  39  72 /   0   0   0   0
LIPSCOMB TX                30  61  37  69 /   0   0   0   0
PAMPA TX                   31  63  41  72 /   0   0   0   0
SHAMROCK TX                30  64  39  70 /   0   0   0   0
WELLINGTON TX              31  66  41  70 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

08/14
Hazardous weather outlook, Mar 24, 1:00 PM CST, 3 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST FRI MAR 24 2006

OKZ001>003-TXZ001>020-251200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

ENHANCED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE
COMBINATION OF WARM TEMPERATURES...LOW RELATIVE HUMIDITIES AND
BREEZY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Randall

When
March 24, 4:00 PM CST to 8:00 PM CST
Where
Randall forecast zone
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
34.966, -101.897 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496263.